Risk of anaphylactic reaction due to Chlorhexidine allergy

January 2013
Podiatry Now;Jan2013, Vol. 16 Issue 1, p6
Academic Journal
The article reports that Medicines and Healthcare products Regulatory Agency (MHRA) has received various reports on reaction and has alerted the risk of anaphylactic reaction due to chlorhexidine allergy for all medical devices and medicinal products containing chlorhexidine, including some over-the-counter (OTC) products. INSET: Actions.


Related Articles

  • Chlorhexidine.  // Reactions Weekly;6/20/2009, Issue 1257, p13 

    The article describes the case of a woman who developed anaphylaxis after being exposed to 1% chlorhexidine, which was contained in a 70% alcohol skin wash. To confirm that her anaphylactic reaction was caused by chlorhexidine, the patient underwent skin prick testing. There are other 25 cases...

  • Chlorhexidine.  // Reactions Weekly;11/25/2006, Issue 1129, p8 

    The article deals with four cases of anaphylaxis after administration of chlorhexidine. Four men developed anaphylaxis after undergoing a skin disinfection or urethral catheterisation with a product containing chlorhexidine. The patients had prick tests with alcohol-chlorhexidine solution after...

  • Chlorhexidine: an unrecognised cause of anaphylaxis. Mara Odedra, Katy; Farooque, Sophie // Postgraduate Medical Journal;Dec2014, Vol. 90 Issue 1070, p709 

    Chlorhexidine is a highly effective antiseptic and disinfectant. In the past 20 years there has been a substantial increase in the number of chlorhexidine containing products used in healthcare. Anaphylaxis to chlorhexidine was first reported in 1984 and was almost always seen in men. However,...

  • Chlorhexidine allergy: sources of exposure in the health-care setting. Opstrup, M. S.; Johansen, J. D.; Garvey, L. H. // BJA: The British Journal of Anaesthesia;Apr2015, Vol. 114 Issue 4, p704 

    No abstract available.

  • Chlorhexidine.  // Reactions Weekly;6/4/2011, Issue 1354, p15 

    The article presents a case report of an elderly man who was hospitalised for laparoscopic anterior resection, treated with topical chlorhexidine, then sustained a rash as well as breathing difficulties, referencing a study published in a May 2011 issue of the "Journal of Clinical Pharmacology."

  • Severe anaphylactic reaction to chlorhexidine during total hip arthroplasty surgery. A case report. Sijbesma, Thea; Röckmann, Heike; van der Weegen, Walter // Hip International;2011, Vol. 21 Issue 5, p630 

    Two consecutive hip surgery procedures in the same patient were aborted following a severe anaphylactic reaction of the patient. After the second procedure, the patient was diagnosed to be allergic to chlorhexidine, a component of the gel used to insert a urinary catheter. Chlorhexidine allergy...

  • Robyn Elizabeth Nevin Management of Complex Clinical Issues within the Perioperative Environment.  // Operating Theatre Journal;Aug2015, Issue 299, p10 

    No abstract available.

  • Drug allergy: sizing up the risks. Schwarz, Thom // RN;Apr84, Vol. 47 Issue 4, p38 

    Provides advice for nurses on the prevention of the occurrence of lethal reactions, like anaphylactic shock, in patients after the administration of drugs. Importance of knowing a patient's allergic reaction to drugs; Information on the occurrence of cross-sensitivity after allergic drug...

  • Test dosing to avoid anaphylaxis. Donaldson Jr., Robert M.; Berkowitz, Henry D. // Cortlandt Forum;5/25/95, Vol. 8 Issue 5, p68 

    Presents a recommendation from Paul F. Detjen of Winnetka, Illinois on treating a child with multiple apparent drug allergies. Test dosing preceded by skin testing to avoid anaphylaxis.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics